Archiv der Mathematik

, Volume 91, Issue 6, pp 492–504

A p-adic analogue of a formula of Ramanujan

Article

Abstract.

During his lifetime, Ramanujan provided many formulae relating binomial sums to special values of the Gamma function. Based on numerical computations, Van Hamme recently conjectured p-adic analogues to such formulae. Using a combination of ordinary and Gaussian hypergeometric series, we prove one of these conjectures.

Keywords.

Gaussian hypergeometric series supercongruences 

Mathematics Subject Classification (2000).

Primary 33C20 Secondary 11S80 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  1. 1.School of Mathematical SciencesUniversity College DublinBelfield, Dublin 4Ireland

Personalised recommendations